If people are going to use they should be given options to stay safe and avoid disease. This organization home-delivers clean supplies to people in active use and teaches them how to clean their existing supplies. It also helps people to take care of resulting physical health problems like abscesses. The idea is to keep people from getting things like Hep C and HIV until they are able or ready to seek help.
*HIV and Hep C tests are provided on-site by appointment
*Now is a good time to get treatment for Hep C. There is a grant to help people pay for this expensive series of pills. Alliance for Positive Health has a program to make the process and its paperwork painless. They will help you work with a health provider over the weeks of treatment. Hudson Headwaters is working in partnership with Alliance for Positive Health and independently to get local people treated.
*PREP is a medication for someone who has a partner with HIV
*To prevent death from overdose narcan kits are given out.
*Cards are issued allowing a person to have supplies (not drugs) and not get charged by police
*Many other services are provided by this organization
Hudson Headwaters: Hepatitis C Treatment Provider
*Patient can receive treatment even if in active use as long as they commit to taking daily medication for 2-3 months
*Medication will need insurance approval as it is expensive ($30,000+, There is a grant for treatment)
*Over 95% success rate to cure Hepatitis
What’s Narcan? Narcan is the brand name for a chemical called Naloxone. It is used to stop an overdose. Opioids like Fentanyl and heroin attach to receptors in the brain that slow a person’s breathing. When someone is overdosing on opioids it means that they have used so much that their breathing has slowed then stopped. Many overdoses happen because the drug is too strong or because they got clean and relapsed using too much too fast. Narcan works by pulling the drug off the brain’s receptors. It makes the person start breathing again, but also puts them in instant withdrawal. After being narcanned people wake up confused and sometimes angry. Many people leave to use because they feel sick. Narcan wears off after 30 to 90 minutes and overdose can reoccur. For these reasons, when a person is discovered to be having a suspected overdose, it is very important to call 911 immediately so that they can get the care they need and medical professionals can keep them safe.
There is a good samaritan law to protect people calling for help. Generally, an ambulance will arrive and take the person. A worst case scenario is when people get scared and abandon fellow users in isolated locations and out on sidewalks.
If you or someone you love uses opioids you should have a narcan kit on hand. Contact information is below to receive a kit and be instructed on how to use it.
Alliance for Positive Health
13 Chester St Glens Falls NY 12801
(518) 743-0703 ext: 3312